Alert archive / Iowa / Tornado Warnings in 2025
Tornado Warning 8, NWS Des Moines, IA
NWS Des Moines, IA issued this tornado warning at Jun 26, 2025, 4:12 PM CDT for 4 counties in Iowa. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2025, 4:12 PM CDT (21:12 UTC)
- Expired
- Jun 26, 2025, 4:40 PM CDT
- In force
- 28 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Hancock County, IA, Humboldt County, IA, Kossuth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 136 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 1:44 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.2 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 576 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
227
WFUS53 KDMX 262112
TORDMX
IAC081-091-109-197-262200-
/O.NEW.KDMX.TO.W.0008.250626T2112Z-250626T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Des Moines IA
412 PM CDT Thu Jun 26 2025
The National Weather Service in Des Moines has issued a
* Tornado Warning for...
Northern Wright County in north central Iowa...
Southeastern Kossuth County in north central Iowa...
Northeastern Humboldt County in north central Iowa...
Southern Hancock County in north central Iowa...
* Until 500 PM CDT.
* At 411 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Corwith, or 17 miles northwest of Clarion, moving
east at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Kanawha and Corwith around 415 PM CDT.
Klemme around 445 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Kanawha, Klemme, Goodell, and Corwith.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4288 9401 4296 9403 4314 9350 4289 9350
TIME...MOT...LOC 2111Z 252DEG 22KT 4293 9393
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Donavon2 follow-up statements
587
WWUS53 KDMX 262121
SVSDMX
Severe Weather Statement
National Weather Service Des Moines IA
421 PM CDT Thu Jun 26 2025
IAC091-109-262131-
/O.CAN.KDMX.TO.W.0008.000000T0000Z-250626T2200Z/
Kossuth IA-Humboldt IA-
421 PM CDT Thu Jun 26 2025
...THE TORNADO WARNING FOR SOUTHEASTERN KOSSUTH AND NORTHEASTERN
HUMBOLDT COUNTIES IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
north central Iowa.
LAT...LON 4290 9390 4299 9392 4314 9350 4289 9350
TIME...MOT...LOC 2121Z 252DEG 22KT 4295 9385
$$
IAC081-197-262200-
/O.CON.KDMX.TO.W.0008.000000T0000Z-250626T2200Z/
Wright IA-Hancock IA-
421 PM CDT Thu Jun 26 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
NORTHEASTERN WRIGHT AND SOUTHERN HANCOCK COUNTIES...
At 421 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Kanawha, or 16 miles north of Clarion, moving east
at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Kanawha around 425 PM CDT.
Klemme around 440 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Klemme, Kanawha, and Goodell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4290 9390 4299 9392 4314 9350 4289 9350
TIME...MOT...LOC 2121Z 252DEG 22KT 4295 9385
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Donavon453 WWUS53 KDMX 262140 SVSDMX Severe Weather Statement National Weather Service Des Moines IA 440 PM CDT Thu Jun 26 2025 IAC081-197-262150- /O.CAN.KDMX.TO.W.0008.000000T0000Z-250626T2200Z/ Wright IA-Hancock IA- 440 PM CDT Thu Jun 26 2025 ...THE TORNADO WARNING FOR NORTHEASTERN WRIGHT AND SOUTHERN HANCOCK COUNTIES IS CANCELLED... The storm which prompted the warning has weakened below severe limits, and no longer appears capable of producing a tornado. Therefore, the warning has been cancelled. However, gusty winds are still possible with this thunderstorm. A Severe Thunderstorm Watch remains in effect until 900 PM CDT for north central Iowa. LAT...LON 4290 9390 4299 9392 4314 9350 4289 9350 TIME...MOT...LOC 2138Z 252DEG 22KT 4299 9369 $$ Donavon
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this tornado warning went out at Jun 26, 1:50 PM CDT, 2 hours 22 minutes earlier. Its key messages:
- Thunderstorms tracking east-southeastward through the state this afternoon into evening. Damaging winds and heavy rain are the main threats, though a tornado is possible mainly in northeastern Iowa.
- Thunderstorm activity moves out late tonight with dry conditions expected on Friday.
- Warm temperatures continue this weekend and next week with additional rain and thunderstorm chances through the second half of the weekend and at times next week.
Area forecast discussion, Jun 26, 1:50 PM CDT, 2 hours 22 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 150 PM CDT Thu Jun 26 2025 .KEY MESSAGES... - Thunderstorms tracking east-southeastward through the state this afternoon into evening. Damaging winds and heavy rain are the main threats, though a tornado is possible mainly in northeastern Iowa. - Thunderstorm activity moves out late tonight with dry conditions expected on Friday. - Warm temperatures continue this weekend and next week with additional rain and thunderstorm chances through the second half of the weekend and at times next week. && .DISCUSSION... Issued at 109 PM CDT Thu Jun 26 2025 Focus is on the developing activity this afternoon into evening. Midday surface analysis has the warm front hanging out over northern Iowa near the IA/MN border, continuing to become better defined with time. The surface low is ejecting out of eastern SD/NW IA/SE MN and will track across far northern IA/southern MN with time through the afternoon and evening hours. Adjacent to the low is a cool front extending southward through eastern NE and beyond. These features will all be drivers of our showers and storms through the afternoon and evening with storms having already been bubbling into midday over portions of west central Iowa with some showers ongoing in portions of northern Iowa and mostly clear skies to the east of the bubbling storms/showers. The warm sector south and east of the two boundaries is directly over the state where temperatures have warmed into the 80s where precipitation is not ongoing, with very moist and humid conditions as dew points are near-widespread in the 70s. This has translated to instability values (MLCAPE) of 1000-2500 J/kg over the area as of midday with soundings showing robust ECAPE values as we get into later this afternoon as well. Wind shear over much of central to southern Iowa remains weaker, but over north central into far northern Iowa bulk wind shear is much better, 30-40 knots. The farther north is also where LCLs are lowest and is generally where the better tornado environment exists, but is also highly conditional with rain ongoing over that same environment as of midday. The triple point between the fronts and surface low will remain a foci for any potential more discrete storms where the tornado potential would be highest with initial storm development given the low level CAPE and stretching potential in that vicinity. The caveat is how this environment recovers given the activity ongoing around midday. Further south along the front, generally expecting more linear convection with more broken storms the farthest south you go given the very weak shear. For portions of central into northern Iowa, storms along the line may pose a damaging wind threat, though will monitor for any potential spin ups as well the further north you go where the more favorable (though conditional) tornado environment exists. Not really expecting much in the way of hail given the overall environment, but some small, to maybe isolated marginally severe hail could be possible if a more robust storm is able to develop. Overall, storms are expected to develop in western Iowa and track east to southeast with time through the area, but CAMs are not necessarily capturing current trends well so confidence is decreased in how convection plays out through the afternoon. Besides the conditional tornado threat north, and wind threat with the line, will also continue to monitor our hydro situation as the environment remains favorable for efficient rainfall, as it has the last several days. Continue to expect 1-3" with localized higher 3"+ amounts, though again midday activity may affect how the rest of the afternoon/evening progress. By late tonight, storms will have cleared the area with a surface ridge moving over on Friday. This will bring a much-needed quiet day in terms of weather back to the area. Waves moving through our otherwise upper zonal flow will bring precipitation chances back to the forecast at times later in the weekend (Saturday night into Sunday) and again at times next week. Will continue to monitor the threat for any severe weather with uncertainty remaining on where storms may track into Sunday. Otherwise, temperatures remain warm in the 80s to 90s. && .AVIATION /18Z TAFS THROUGH 18Z FRIDAY/... Issued at 1258 PM CDT Thu Jun 26 2025 Thunderstorms developed over central and western Iowa early this afternoon ahead of strengthening low pressure centered over eastern Nebraska. Expect the individual thunderstorms to move generally north-northeastward as the line advances east through this evening. Hail and gusty winds are possible at the terminals as storms pass. Look for IFR ceilings after storms depart tonight through late morning Friday. && .HYDROLOGY... Issued at 109 PM CDT Thu Jun 26 2025 One final round of heavy rainfall and possible flash flooding is expected today before at least a short break in precipitation on Friday. However, as water is routed through the basins and river systems, river flooding concerns will persist well into next week. A broken line of storms is expected to develop along a cold front this afternoon and move from west to east across much of the CWA into this evening. As in past days, robust moisture content, high freezing levels and ample instability will again lead to efficient rain rates. However, this line of storms should be progressive, moving eastward around 30 mph. Many of the global models and CAMs are indicating widespread 1-2" rainfall amounts, but the progressive nature of the storms should prevent rainfall amounts from getting out of hand. The 26/12Z HREF 24hr PMM valid from 12z Thu to 12z Fri shows this nicely, with only sporadic amounts over 3" indicated. Flash flooding is a concern with the rainfall this afternoon into tonight however for now we have opted to not issue a flood watch for flash flooding because we think the current flash flood guidance (FFG) across our CWA is a little too low. Historically the FFG starts having a tougher time capturing reality in our region during this time of year, due to ag crops taking off in their growth. That issue is admittedly tempered with the recent heavy rainfall, however we still think the FFG is running a little low. Although some isolated flash flooding is possible, at this time we do not believe the flash flooding will become scattered (i.e., rise to the level of needing a watch). If the storms this afternoon and evening do more training than we presently expect, though, then the flash flood risk would increase. In terms of river flooding, we have returned to 24 hrs of QPF in our river forecasts. The river forecast updates today do not have any significant changes aside from some ups and downs within the same category. The main reasons for the forecast changes are mainly QPE vs QPF changes from last night was well as shifting of the QPF locations for today. It should also be noted that for many locations where action stage is forecast, those forecast crests are near flood stage. Due to increased confidence in the river flooding occurring, we have issued river flood watches for those locations where river flooding is forecast. The larger streams of most concern presently include the Cedar, Winnebago and Raccoon Rivers. For some locations, the elevated stages and river flooding is expected to continue well into next week. Additional rainfall is in the forecast for the Sunday timeframe. This rainfall may be locally heavy and may impact area rivers. Depending on the location of the rainfall, this rainfall has the potential to result in quicker rises, slightly higher crests or slower falls after the crests. && .DMX WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...05 AVIATION...DLH HYDROLOGY...05/Zogg
Hazardous weather outlook, Jun 26, 9:39 AM CDT, 6 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Des Moines IA 939 AM CDT Thu Jun 26 2025 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-271445- Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun- Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene- Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper- Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union- Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne- Appanoose-Davis- 939 AM CDT Thu Jun 26 2025 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Today and tonight Showers and thunderstorms will re-develop this afternoon, with a line of storms moving across the state through early tonight. Scattered strong to severe storms are expected and a few tornadoes are possible over far northeast Iowa. Heavy rainfall will continue to be a threat this afternoon through tonight as well. Any additional heavy rainfall will increase flooding concerns. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Periods of thunderstorms will return this weekend into next week. The potential for severe weather remains uncertain at this time. Hot temperatures return Saturday and Sunday with heat indices rising into the upper 90s to near 100F. Significant rises are expected on many area streams. Minor to moderate river flooding is possible into at least early next week. The larger streams of most concern include the Iowa, Cedar, Winnebago, Shell Rock and Raccoon Rivers. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today into tonight.
In the hours before
Local storm report, Jun 26, 4:01 PM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
401 PM CDT Thu Jun 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM Tstm Wnd Dmg Alden 42.51N 93.38W
06/26/2025 Hardin IA Fire Dept/Rescue
Branches, trees, and powerlines down.
According to Alden Fire Department.
&&
GQ/CHThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 10:09 AM CDT | River Flood Watch | DMX | Black Hawk | 24 hr |
| Jun 26, 10:09 AM CDT | River Flood Watch | DMX | Cerro Gordo, Floyd, Worth | 12 hr |
| Jun 26, 10:09 AM CDT | River Flood Watch | DMX | Black Hawk, Bremer, Butler | 6 hr |
| Jun 26, 10:09 AM CDT | River Flood Watch | DMX | Black Hawk | 3 days |
| Jun 26, 10:09 AM CDT | River Flood Watch | DMX | Dallas | 12 hr |
| Jun 26, 10:09 AM CDT | River Flood Watch | DMX | Polk | 12 hr |
| Jun 26, 1:44 PM CDT | Tornado Warning | DMX | Cerro Gordo, Worth | 28 min |
| Jun 26, 1:54 PM CDT | Severe Thunderstorm Warning | DMX | Butler, Cerro Gordo, Franklin, Worth | 51 min |
| Jun 26, 2:19 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Hardin, Story | 41 min |
| Jun 26, 2:54 PM CDT | Severe Thunderstorm Warning | DMX | Butler, Franklin, Grundy, Hardin | 51 min |
| Jun 26, 3:06 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Taylor, Union | 39 min |
| Jun 26, 4:25 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Jasper, Madison, Polk, Story, Warren | 50 min |
| Jun 26, 4:31 PM CDT | River Flood Warning | DMX | Black Hawk, Bremer, Butler | 50 hr |
| Jun 26, 4:45 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Lucas, Madison, Union, Warren | 33 min |
| Jun 26, 5:01 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Poweshiek, Tama | 44 min |
| Jun 26, 5:44 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Grundy, Jasper, Marshall, Poweshiek, Tama | 46 min |
Nearby
Tornado Warnings in Iowa, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.